Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Stopped using benzo. Getting tingling and stinging sensation on face with some discolouration. Hives?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 365 Questions
I have had a problem especially on my face for 2 years now. I am thinking its a form of keratosis but i dont know. I first noticed it during benzo withdrawal 2 years ago. a small spot on my left cheek that tingled. then i would get a stinging sensation on my upper lip where hair groes that would bring tears to my eyes and the hair in that spot would be gone, and that also happens on my bearded area. I also have stinging and tingling on my nose cheeks and one eyelid. sometimes on the top of my head. It never goes away, sometimes it just gets easier to deal with. I have pictures. it is hard to see anything though. I can see a skin colored waxy lines and circles on my cheeks in right sunlight but other than that you really wouldnt notice it unless your me. I know its there. it drives me crazy and I have to know what is going on. I believe it effecting my scalp too, i shaved my head and there are what appear to be lines of less hair like corn rows but thats not even that noticeable. It almost seems like my darker hair on my beard area are being plucked out and I can feel it, especially when it happens on my upper lip. I have pics

you will notice slightly off colored skin in my side face pictures and patch hair loss. my cheeks are what tingle and feel as though something foreign is on them all the time. i tried fungal cream etc. nothing worked. youll see my upper lip where hair went missing from stinging pain. please ask me any questions you may need to help me

the right side of my face shows lots of off colored circles and spots in the light i took this is. my family dosnt seem to see anything but i do and this picture shows it well

also, where i lose hair from this stinging sensation, it groes back only to happen in a different spot
i meant grows back. it also feels as though my skin on my arms has changed too, my veins used to stick out and now it seems to have a layer of skin preventing that from happening. this may be something else but i find it strange. my face head and neck are what bug me the most. feels like i have bugs on me but thats not the case

could this be a form of hives that do not go away? I am so desperate for answers. I do not have insurance so going to the doctor has not been a real option yet. i am in school full time, working on my recovery, and this issue is a threat to my sobriety it drives me that crazy. Also is there something you could suggest to use at home to help this go away? Ive tried washing my face with dandruff shampoo, fungal creams, vaseline etc.

also, i know you cannot diagnose without seeing me in person, but could you give me your best educated guess as to what it may be, i need options to look into because the internet is not helping after a year of looking this up... thanks in advance. Also, could this be some sort of life threatening thing?
Posted Wed, 22 May 2013 in Skin Hair and Nails
Answered by Dr. Neera Kataria 6 hours later
Hi, thanks for your query.

I have gone through the description of your problem and viewed the photographs.

I can understand your concern for it; I shall try to answer your questions to the best of my knowledge.

First of all I want to make it clear that it is not a life threatening condition so, do not panic.

You were on xanax, which is a benzodiazepine, alprazolam for seven years. The tingling and stinging sensation are probably the withdrawal symptoms of xanax.

Seeing your face lesions though it is not very clear but seems to be one of the following:
- keratoses
-freckles or lentigines
-post inflammatory hyper pigmentation
The patchy hair loss seems to be alopecia areata but it is not very clear in the pictures.
This is not a form of hives. Nor it is due to any parasite. Please don’t be depressed.
I am sorry I cannot prescribe anything through fax.

For the exact diagnosis and treatment, you need to consult a dermatologist. You need to get your insurance done because you have been searching into the internet for one year to no avail. You also need a review from a psychiatrist for the withdrawal symptoms of xanax.

Wish you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor